Alert archive / Maine / Storm Warnings in 2008
Storm Warning 6, NWS Caribou, ME
NWS Caribou, ME issued this storm warning at Dec 31, 2008, 2:25 AM EST. It took effect at Dec 31, 2008, 4:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2008, 2:25 AM EST (07:25 UTC)
- In effect from
- Dec 31, 2008, 4:00 PM EST
- Expired
- Jan 1, 2009, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
072 WHUS71 KCAR 310725 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 225 AM EST WED DEC 31 2008 ANZ052-311530- /O.CAN.KCAR.SC.Y.0092.000000T0000Z-081231T0900Z/ /O.UPG.KCAR.GL.A.0012.081231T2300Z-090102T0500Z/ /O.NEW.KCAR.GL.W.0043.081231T2100Z-090101T1400Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 225 AM EST WED DEC 31 2008 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-311530- /O.CAN.KCAR.SC.Y.0092.000000T0000Z-081231T0900Z/ /O.UPG.KCAR.GL.A.0012.081231T2300Z-090102T0500Z/ /O.NEW.KCAR.SR.W.0006.081231T2100Z-090101T1400Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 225 AM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
2 follow-up statements
223 WHUS71 KCAR 311459 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 959 AM EST WED DEC 31 2008 ANZ052-010300- /O.CON.KCAR.GL.W.0043.081231T2100Z-090101T1400Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 959 AM EST WED DEC 31 2008 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-010300- /O.CON.KCAR.SR.W.0006.081231T2100Z-090101T1400Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 959 AM EST WED DEC 31 2008 ...STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY... A STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
746 WHUS71 KCAR 312126 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 426 PM EST WED DEC 31 2008 ANZ052-010700- /O.EXT.KCAR.GL.W.0043.000000T0000Z-090101T2100Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 426 PM EST WED DEC 31 2008 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ050-051-010700- /O.EXT.KCAR.SR.W.0006.000000T0000Z-090101T2100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 426 PM EST WED DEC 31 2008 ...STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THURSDAY... THE STORM WARNING IS NOW IN EFFECT UNTIL 4 PM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this storm warning went out at Dec 30, 4:21 PM EST, 10 hours 4 minutes earlier.
Area forecast discussion, Dec 30, 4:21 PM EST, 10 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
421 PM EST TUE DEC 30 2008
.SYNOPSIS...
LOW PRESSURE WILL EXIT THE SOUTHERN NEW ENGLAND COAST ON
WEDNESDAY AND INTENSIFY WHILE TRACKING SOUTH OF THE REGION LATE
WEDNESDAY INTO WEDNESDAY NIGHT. COLD HIGH PRESSURE WILL BUILD IN
THURSDAY INTO FRIDAY. ANOTHER LOW WILL DEVELOP SOUTH OF THE REGION
FRIDAY NIGHT AND MOVE INTO THE MARITIMES ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A MESOSCALE SNOW BAND HAS SET UP OVER CENTRAL FORECAST ZONES
DURING THE DAY TODAY. THIS FEATURE PERSISTS AND IS EVEN GETTING
STRONGER AS THE AFTERNOON WEARS ON. THE DYNAMICS GENERATING THIS
BAND WILL SOON WANE AND THE SNOW ACTIVITY ALONG WITH IT. MOST
LOCATIONS ARE REPORTING NO MORE THAN AN INCH OR TWO IN THE AREA.
HAVE INCLUDED LATE AFTERNOON WORDING IN THE FORECAST TO ACCOUNT OF
THIS FEATURE. NO HIGHLIGHTS ARE EXPECTED. WINDS WILL BE ON THE
INCREASE TONIGHT AS WELL AS THE SURFACE PRESSURE GRADIENT BEGINS
TO TIGHTEN. THIS WILL AFFECT MAINLY THE COASTAL WATERS AND DOES
NOT RISE TO THE LEVEL OF LAND-BASED HIGHLIGHTS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE BIG STORY HERE IS THE FIRST OF TWO LOW PRESSURE SYSTEMS TO
MOVE CLOSE TO OUR AREA. MODEL GUIDANCE HAS BEEN INDICATING AN
OFFSHORE TRACK WITH THIS LOW FOR THE LAST FEW DAYS. LATEST DATA
INDICATES THAT ANY SNOW WILL LIKELY BE CONFINED TO COASTAL
HANCOCK AND WASHINGTON COUNTIES AND BEGIN LATE IN THE AFTERNOON ON
WEDNESDAY. NAM SOLUTION PREFERRED HERE. THIS WILL MEAN SOME LIGHT
SNOW COULD REACH IN LAND LOCATIONS AS FAR NORTH AS LINCOLN AND
HOULTON. AMOUNTS ALONG THE COAST WILL BE HIGHEST WITH 2 TO 3
INCHES EXPECTED. MINOR AMOUNTS INLAND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
INTENSIFYING LOW PRESSURE WILL EXIT THROUGH THE MARITIMES WEDNESDAY
NIGHT...WITH ANY LINGERING SNOW TAPERING TO SNOW SHOWERS. GUSTY
WINDS WILL ALSO DEVELOP WEDNESDAY NIGHT AND IN COMBINATION WITH
FALLING TEMPERATURES COULD PRODUCE DANGEROUS WIND CHILLS ACROSS
NORTHERN AREAS WHERE WIND CHILL ADVISORIES COULD BE NEEDED
WEDNESDAY NIGHT. GUSTY WINDS WILL PERSIST THURSDAY BETWEEN THE LOW
ACROSS THE MARITIMES AND HIGH PRESSURE BUILDING EAST.
OTHERWISE...CLOUD COVER WILL DECREASE THURSDAY. HIGH PRESSURE SHOULD
THEN BUILD ACROSS THE REGION THURSDAY NIGHT THROUGH EARLY FRIDAY.
CLOUD COVER WILL THEN INCREASE LATER FRIDAY IN ADVANCE OF LOW
PRESSURE STARTING TO INTENSIFY ACROSS NEW ENGLAND. THE LOW SHOULD
CONTINUE TO INTENSIFY WHILE MOVING ACROSS THE GULF OF MAINE TO NOVA
SCOTIA FRIDAY NIGHT. UNCERTAINTY STILL EXISTS REGARDING HOW
QUICKLY THE LOW INTENSIFIES AND THE EXACT TRACK OF THE LOW.
HOWEVER...THE TREND HAS CONTINUED TO BE FOR A SLOWER DEVELOPING
LOW WITH A FURTHER SOUTH TRACK. THUS...THE THREAT FOR A SIGNIFICANT
SNOW EVENT APPEARS TO BE DIMINISHING ACROSS NORTHERN AREAS
FRIDAY NIGHT/SATURDAY. THE BEST SNOW POTENTIAL NOW APPEARS TO BE
ACROSS DOWNEAST AREAS...THOUGH SNOW AMOUNTS ARE STILL UNCERTAIN.
THE LOW WILL EXIT THROUGH THE MARITIMES SATURDAY...WITH ANY SNOW
TAPERING TO SNOW SHOWERS. HIGH PRESSURE SHOULD THEN BUILD ACROSS
THE REGION SATURDAY NIGHT INTO MONDAY WITH GENERALLY PARTLY CLOUDY
SKIES. A COLD FRONT CROSSING THE REGION MONDAY COULD BRING A
CHANCE OF SNOW SHOWERS TO THE NORTH/MOUNTAINS...WITH LINGERING
SNOW SHOWERS POSSIBLE TUESDAY. TEMPERATURES WILL BE AT BELOW
NORMAL LEVELS THURSDAY. TEMPERATURES FRIDAY THROUGH TUESDAY WILL
BE AT NEAR NORMAL...TO SLIGHTLY BELOW NORMAL...LEVELS.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS EXPECTED AT MOST LOCATIONS THROUGH THE NEXT 24
HOURS. SNOW WILL MOVE INTO THE DOWNEAST REGION WEDNESDAY
AFTERNOON...LIKELY CAUSING REDUCED VISIBILITY AND RESTRICTIVE
CEILINGS. TERMINALS TO THE NORTH WILL BE LARGELY UNAFFECTED.
MVFR/IFR CONDITIONS ARE POSSIBLE WEDNESDAY NIGHT...MOSTLY ACROSS
DOWNEAST AREAS. OCCASIONAL MVFR CONDITIONS ARE POSSIBLE ACROSS
NORTHERN AREAS WEDNESDAY NIGHT IN ANY SNOW SHOWERS. GUSTY WINDS
WILL DEVELOP WEDNESDAY NIGHT...THEN CONTINUE THURSDAY. GENERALLY
VFR CONDITIONS ARE THEN EXPECTED THURSDAY/FRIDAY.
CEILINGS/VISIBILITIES WILL THEN LOWER IN DEVELOPING SNOW FRIDAY
NIGHT...PARTICULARLY ACROSS CENTRAL AND DOWNEAST AREAS. REDUCED
CEILINGS/VISIBILITIES SHOULD THEN PERSIST EARLY SATURDAY.
CONDITIONS SHOULD THEN IMPROVE TO VFR LEVELS ACROSS THE ENTIRE
REGION LATER SATURDAY THROUGH SUNDAY.
&&
.MARINE...
NEAR AND SHORT TERM: SCA REMAINS IN EFFECT AS SURFACE PRESSURE
GRADIENT TIGHTENS OVER COASTAL WATERS BRINGING SIGNIFICANT WINDS
TO THE AREA. SEAS ARE EXPECTED TO INCREASE OVERNIGHT AS WELL. THIS
WILL BE SHORT LIVED AND A BRIEF RESPITE OCCURS BETWEEN WEATHER
SYSTEMS LATE TONIGHT INTO EARLY WEDNESDAY.
LONG TERM: GALE FORCE WINDS ARE EXPECTED WEDNESDAY NIGHT THROUGH
EARLY THURSDAY NIGHT...WITH A GALE WATCH REMAINING IN EFFECT. THE
WATCH WILL EVENTUALLY NEED TO BE UPGRADED TO A GALE WARNING. SMALL
CRAFT ADVISORY CONDITIONS ARE THEN EXPECTED FRIDAY THROUGH SUNDAY.
VISIBILITIES WILL BE REDUCED IN SNOW WEDNESDAY NIGHT...THEN AGAIN
FRIDAY NIGHT AND SATURDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING FOR
ANZ050>052.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR ANZ050>052.
&&
NEAR TERM...LERICOS
SHORT TERM...LERICOS
LONG TERM...NORCROSS
AVIATION...LERICOS
MARINE...LERICOS/NORCROSSHazardous weather outlook, Dec 31, 2:25 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 225 AM EST WED DEC 31 2008 MEZ001>006-010-011-015>017-031-032-010730- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 225 AM EST WED DEC 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-010730- COASTAL HANCOCK-COASTAL WASHINGTON- 225 AM EST WED DEC 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-051-010730- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 225 AM EST WED DEC 31 2008 ...STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ052-010730- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 225 AM EST WED DEC 31 2008 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 2:25 AM EST | Gale Warning | CAR | 38 hr | |
| Dec 31, 2:42 AM EST | Winter Weather Advisory | CAR | Hancock, Washington | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.